MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 7576545
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent an unknown surgery due to unspecified reasons.Post-op, the thread and the head parts of the implanted screw were found to be separated from each other.No further details have been provided.
 
Additional Manufacturer Narrative
Additional information: x-ray image review result: post-op x-ray for minimally invasive l5-s1 fusion provided.X-ray shows separation of the tulip and screw after rod fixation and cupping.This is usually a result of the assembly where the components are joined.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Type of procedure in the initial surgery: transforaminal lumbar interbody fusion (tlif) the patient underwent revision surgery for replacing the defected screw with a new thicker one.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Product analysis result: visual microscopic dimensional visual inspection confirms the (7576545-01) bone screw disassembled from the mas head.The ring (7545525-04) and crown (7546510-03) are still assembled in the head.Microscopic examination of the mas assembly identified a portion of the retaining ring is fully seated, but has been sheared through the cross-sectional area on both sides of the retaining ring gap, which would reduce the mechanical force required for bone screw detachment.The remaining sheared through a portion of the ring appears to be deformed and bent away from the head.The remaining portion of the retaining ring is still seated in the groove of the head.Dimensional inspection of the bone screw head diameter found to be within print specification.After completed analysis, no evidence was found that would suggest a defect in design or manufacturing of the implant.The above observations are consistent with overload as the mechanism of failure.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7141465
Report Number1030489-2017-02542
Device Sequence Number1014369
Product Code KWP
UDI-Device Identifier00885074031156
UDI-Public00885074031156
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032265
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7576545
Device Lot NumberH5383849
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/15/2018
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer12/20/2017
05/23/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date01/19/2018
06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;